Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rapid Viral Load Reduction
Oct 1, 2004

Dear Docs... i've been poz about 1.5 years now, and I need to start meds. My VL went from 30K to 750K in 3months, but luckily my CD4 count is stable around 450. My doc wants me on Kaletra, Combivir, Viread, Ziagen. He wants to bring down my VL as fast as possible. Is this too much? Too toxic? I did some reading, and I thought about Reyetaz and Combivir/Viread. However, my doc states he doesn't think it will bring it down as fast. Got any 2nd opinions? Thanks!

Response from Dr. Henry

The regimen you are interested in (Reyataz + COmbivir) may well work though I haven't used it for initial therapy (other than in studies) for patients with high viral loads (I would recheck yours before starting to see if it is maintaining that high level). I often start with a regimen like your doc suggested which is considered aggressive (induction) to minimize any chance for resistance and to get the viral load down quickly. Once the virus is fully suppressed I try to simplify to an indivualized maintenance regimen. The experience of taking the momre aggressive drugs early I find motivates patients to take the simpler meds well in order to avoid resistance and wind back up on the more complicated regimen with more side effects. KH



Previous
Vein, Vein Go Away
Next
Tendinitis, TPV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement